Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 2, 2020White County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2020, 9:34 PM EDT for White County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 9:34 PM EDT (01:34 UTC)
Expired
Aug 2, 2020, 10:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County White County, GA

The radar

The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WWUS82 KFFC 030134
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Sun Aug 2 2020
 
GAZ016-030200-
White GA-
934 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 1000 PM EDT...

At 934 PM EDT...a strong thunderstorm was near Smithgall Woods 
Conservation Are, or near Cleveland...moving north at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
      3466 8366 3462 8364 3459 8364 3454 8367
      3461 8386 3473 8384 3474 8382 3478 8382
      3479 8381 3480 8375 3479 8370 3480 8368
TIME...MOT...LOC 0134Z 200DEG 20KT 3465 8375 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:25 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 2, 7:25 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
725 PM EDT Sun Aug 2 2020

.UPDATE...

Hi-res models are progging a convergence zone to set up across far
NE GA very early tomorrow morning and last well into the day. There
are differences in timing when the zone sets up, but both the ARW
and the HRRR are progging roughly the same area. So have taken
somewhat of a compromise and increased the pops overnight into
tomorrow across NE portions of the CWA.

Have also tweaked the hourly temps/dews to reflect current trends.
Will likely have to adjust temps/dews again later tonight.

&&

.PREV DISCUSSION... /Issued 322 PM EDT Sun Aug 2 2020/

SHORT TERM /Tonight through Monday Night/...

A broad upper trough extending from the Great Lakes to the Gulf
will persist through the short term. This will keep our forecast
area in a moist southwest flow aloft. Minimal impacts are expected
as Tropical Storm Isaias skirts the GA coast on Monday...mainly in
the form of increased pops. Enhanced tropical moisture associated
with the storm will remain east of the area...but have continued
chance to likely pops for the eastern portion of the forecast area
for Monday. Isaias exits the area overnight Monday, with drier
air filtering in behind it.

Increased cloud cover and convection on Monday will keep
temperatures notably cooler over much of northern and eastern
Georgia...with highs only in the upper 80s to near 90. West
central Georgia...being the farthest from the storm's influence
can expect to warm back into the low mid 90s.

41

LONG TERM /Tuesday through Sunday/...

LONG TERM /Tuesday through Sunday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
As a broad upper level trough builds over the eastern CONUS,
Isaias will continue to curve along the Atlantic coastline and
rapidly move away from the area through Tuesday.

The upper trough will remain centered over the Mississippi Valley
through the remainder of the period. At the surface a cold front
will enter northwest Georgia on Tuesday and slowly push south and
east before becoming stationary near the southern border of our
forecast area by Thursday morning. A slightly cooler and drier
airmass is expected to filter into the area behind the cold front as
it pushes into south-central Georgia. North Georgia will thus
experience marginally cooler temperatures (back to near
climatological normals), primarily during the morning, and slightly
lower dewpoint values through the remainder of the week. Scattered
diurnally driven convection is expected to continue each afternoon
and evening through the remainder of the week, with the highest
chances focused across eastern Georgia, which will be underneath the
the eastern periphery of the trough and southwesterly flow aloft.

King

&&

.AVIATION...
00Z Update...
Have raised the pops early in the morning. Hi-res models are
progging a convergence zone setting up across NE GA and
backbuilding through the day tomorrow. Winds may flip flop on
either side of due north overnight and speeds will be pretty
light, so just went variable. As soon as mixing begins, winds
should settle on the east side during the mid/late morning. A bit
more covective coverage expected tomorrow afternoon.

//ATL Confidence...00Z Update...
Med condfidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  88  68  90 /  40  70  60  20
Atlanta         73  87  70  89 /  30  60  60  20
Blairsville     66  78  62  82 /  50  70  60  30
Cartersville    71  87  68  90 /  40  60  50  20
Columbus        74  93  72  94 /  30  40  40  10
Gainesville     71  83  68  88 /  40  70  60  20
Macon           73  92  71  92 /  30  50  40  20
Rome            70  88  68  90 /  40  60  40  20
Peachtree City  72  87  69  90 /  30  60  50  20
Vidalia         75  87  72  94 /  60  80  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM/update...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Sun Aug 2 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 AM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Isolated to scattered thunderstorms are expected over north and
central Georgia this afternoon into tonight. A few storms may
be strong to possibly severe and produce strong to damaging winds,
frequent lightning, and locally heavy rain.

Heat indices of 97 to 103 can be expected over central and portions
of north Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible across north and central Georgia
Monday through Saturday. A few storms may be strong to possibly severe
with strong to damaging winds, frequent lightning, hail, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 4:17 PM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Sun Aug 2 2020

GAZ096-097-109-022045-
Laurens GA-Bleckley GA-Dodge GA-
417 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...

At 417 PM EDT...a strong thunderstorm was over Rebie, or 10 miles
northeast of Cochran...moving northwest at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chester, Montrose, Goldsboro, Rebie and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3243 8310 3238 8319 3249 8334 3259 8318
TIME...MOT...LOC 2017Z 143DEG 16KT 3245 8320

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 2, 4:50 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sun Aug 2 2020

GAZ074-022115-
Washington GA-
450 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
515 PM EDT...

At 450 PM EDT...a strong thunderstorm was near Harrison, or 7 miles
south of Sandersville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Tennille, Harrison and Riddleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3278 8273 3278 8277 3280 8278 3280 8280
      3281 8280 3279 8284 3280 8285 3296 8290
      3298 8277 3295 8264
TIME...MOT...LOC 2050Z 182DEG 13KT 3287 8278

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 2, 5:24 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 2 2020

GAZ027-022145-
Madison GA-
524 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 545
PM EDT...

At 524 PM EDT...a strong thunderstorm was near Pocataligo, or near
Danielsville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

This storm will remain over mainly rural areas of north central
Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3427 8311 3426 8312 3423 8309 3417 8321
      3423 8328 3425 8326 3424 8324 3425 8324
      3424 8321 3425 8320 3424 8317
TIME...MOT...LOC 2124Z 232DEG 9KT 3422 8321

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 2, 7:04 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Sun Aug 2 2020

GAZ023-025-022330-
Hall GA-Jackson GA-
704 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL AND
NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM EDT...

At 704 PM EDT...a strong thunderstorm was over Talmo, or 9 miles
northwest of Jefferson...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Pendergrass and Talmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3412 8371 3417 8378 3428 8374 3428 8363
      3421 8360
TIME...MOT...LOC 2304Z 213DEG 8KT 3419 8371

HAIL...0.75IN
WIND...50MPH
Local storm report, Aug 2, 7:26 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     1 E TALMO               34.18N  83.71W
08/02/2020                   JACKSON            GA   PUBLIC

            TWO TREES UPROOTED ON THISTLEWOOD DR

&&

EVENT NUMBER FFC2001004

SNELSON
Special weather statement, Aug 2, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Sun Aug 2 2020

GAZ016-030200-
White GA-
934 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 1000 PM EDT...

At 934 PM EDT...a strong thunderstorm was near Smithgall Woods
Conservation Are, or near Cleveland...moving north at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
      3466 8366 3462 8364 3459 8364 3454 8367
      3461 8386 3473 8384 3474 8382 3478 8382
      3479 8381 3480 8375 3479 8370 3480 8368
TIME...MOT...LOC 0134Z 200DEG 20KT 3465 8375

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.